Alert archive / Utah / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 12, 2014, 6:15 PM MDT for Davis County, Salt Lake County, Weber County, Utah. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 6:15 PM MDT (00:15 UTC)
- Expired
- Aug 12, 2014, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Davis County, UT, Salt Lake County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 47 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:20 PM MDT | TSTM WND GST 59 | 3 Nw Bountiful, UT | LEGACY PARKWAY SENSOR UTLGP |
| Aug 12, 6:30 PM MDT | TSTM WND DMG | South Weber, UT | SEVERAL TREES UPROOTED, SMALL STRUCTURE HEAVILY DAMAGED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 3095 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WUUS55 KSLC 130015 SVRSLC UTC011-035-057-130100- /O.NEW.KSLC.SV.W.0025.140813T0015Z-140813T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 615 PM MDT TUE AUG 12 2014 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SALT LAKE COUNTY IN UTAH... SOUTH CENTRAL WEBER COUNTY IN UTAH... DAVIS COUNTY IN UTAH... * UNTIL 700 PM MDT * AT 614 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF HOOPER TO NEAR MAGNA...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SALT LAKE CITY...WEST VALLEY CITY...OGDEN...LAYTON...BOUNTIFUL... FARMINGTON...ROY...CLEARFIELD...KAYSVILLE...SYRACUSE...SOUTH SALT LAKE...CLINTON...SOUTH OGDEN...NORTH SALT LAKE...CENTERVILLE... WOODS CROSS...WASHINGTON TERRACE...RIVERDALE...HOOPER AND SOUTH WEBER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4122 11194 4080 11175 4065 11203 4108 11239 TIME...MOT...LOC 0014Z 222DEG 25KT 4122 11242 4075 11204 $$ MPS
2 follow-up statements
982 WWUS55 KSLC 130030 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 630 PM MDT TUE AUG 12 2014 UTC011-035-057-130100- /O.CON.KSLC.SV.W.0025.000000T0000Z-140813T0100Z/ SALT LAKE UT-WEBER UT-DAVIS UT- 630 PM MDT TUE AUG 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHWESTERN SALT LAKE...SOUTH CENTRAL WEBER AND DAVIS COUNTIES... AT 628 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF HOOPER TO NEAR NORTH SALT LAKE...MOVING NORTHEAST AT 30 MPH. A WIND GUST OF 62 MPH WAS RECORDED AT SALT LAKE INTERNATIONAL AIRPORT AT 614 PM. IN ADDITION TO THE WINDS...BLOWING DUST IS RESULTING IN SIGNIFICANTLY REDUCED VISIBILITY ALONG THE LEADING EDGE OF THE STRONG WINDS. LOCATIONS IMPACTED INCLUDE... SALT LAKE CITY...WEST VALLEY CITY...OGDEN...LAYTON...BOUNTIFUL... FARMINGTON...ROY...CLEARFIELD...KAYSVILLE...SYRACUSE...SOUTH SALT LAKE...CLINTON...SOUTH OGDEN...NORTH SALT LAKE...CENTERVILLE...WOODS CROSS...WASHINGTON TERRACE...RIVERDALE...HOOPER AND SOUTH WEBER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4122 11194 4080 11175 4065 11203 4108 11239 TIME...MOT...LOC 0028Z 222DEG 25KT 4129 11234 4082 11196 $$ MPS
297
WWUS55 KSLC 130059
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
659 PM MDT TUE AUG 12 2014
UTC011-035-057-130108-
/O.EXP.KSLC.SV.W.0025.000000T0000Z-140813T0100Z/
SALT LAKE UT-WEBER UT-DAVIS UT-
659 PM MDT TUE AUG 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SALT LAKE...SOUTH
CENTRAL WEBER AND DAVIS COUNTIES WILL EXPIRE AT 700 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. WIND
GUSTS TO 45 MPH WILL REMAIN POSSIBLE THROUGH 8 PM.
LAT...LON 4122 11194 4080 11175 4065 11203 4108 11239
TIME...MOT...LOC 0057Z 222DEG 25KT 4129 11234 4082 11196
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:04 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 12, 4:04 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
404 PM MDT TUE AUG 12 2014
.SYNOPSIS...DEEP MOISTURE WILL REMAIN OVER THE AREA THROUGH
TOMORROW. THE AIRMASS OVER THE STATE WILL DRY FROM THE WEST
BEGINNING THURSDAY. HIGH PRESSURE WILL BUILD LATE IN THE WEEKEND
THROUGH EARLY NEXT WEEK.
&&
.DISCUSSION...DEEP MOISTURE IN PLACE OVER THE FORECAST AREA THIS
AFTERNOON WITH MOST AREAS SEEING SATELLITE DERIVED PWS IN EXCESS
OF 1.0 INCH. WIDESPREAD CLOUD COVER HAS LIMITED CONVECTIVE
DEVELOPMENT IN MOST LOCATIONS...BUT EXPECT COVERAGE TO CONTINUE TO
INCREASE THROUGH THE EVENING. MOST INTERESTING STORMS ARE
CURRENTLY IN NORTHWEST UTAH WHERE A JET STREAK IS BRINGING BETTER
DYNAMICS...ALLOWING FOR MORE ORGANIZED CONVECTION. SOME OF THESE
STORMS HAVE PRODUCED STRONG GUSTY WINDS AND LARGE HAIL. GIVEN THE
MOIST AIRMASS...ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO
PRODUCE HEAVY RAIN...KEEPING THE THREAT OF FLOODING ELEVATED.
THE STRONGEST STORMS ARE EXPECTED TO WEAKEN THIS EVENING AND
OVERNIGHT WITH THE LOSS OF DAYTIME HEATING. HOWEVER...GIVEN THE
AMOUNT OF MOISTURE IN PLACE SOME CONVECTION IS POSSIBLE THROUGH
THE NIGHT. DURING THE OVERNIGHT HOURS THE FOCUS OF SHOWERS SHOULD
SHIFT TO SOUTHERN UTAH AS A WELL-DEFINED SHORTWAVE MOVES INTO THE
AREA. CONVECTION IS EXPECTED TO REMAIN ENHANCED OVER THE EASTERN
HALF OF THE STATE THROUGH TOMORROW AFTERNOON IN ASSOCIATION WITH
THIS SHORTWAVE. THE COMBINATION OF THIS FORCING MECHANISM AND
CONTINUED DEEP MOISTURE WILL RESULT IN A HIGHER THAN USUAL FLASH
FLOOD THREAT. THUS...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH
TOMORROW NIGHT.
BY THURSDAY...THE FLOW ALOFT BECOMES MORE WESTERLY AS A PACIFIC
TROUGH MOVES INTO OREGON...IDAHO...AND MONTANA. THIS WILL DRAW
DRIER AIR INTO THE FORECAST AREA FROM THE WEST. THE THREAT OF
CONVECTION WILL CONTINUE THURSDAY FOR THE EASTERN HALF OF THE
STATE. BY FRIDAY...THE CONVECTIVE THREAT BECOMES LIMITED DUE TO
THE DRY AIRMASS. BY LATE IN THE UPCOMING WEEKEND...THE TROUGH
NORTH OF THE AREA IS EXPECTED TO MOVE INTO THE NORTH CENTRAL
UNITED STATES. THIS WILL ALLOW THE RIDGE TO AMPLIFY...ALLOWING FOR
CONTINUED DRY AND RELATIVELY STABLE CONDITIONS WITH TEMPERATURES
NEAR SEASONAL NORMS.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS ACROSS WESTERN UT WILL
LIKELY IMPACT THE KSLC TERMINAL BETWEEN 00-03Z THIS EVENING...WITH
GUSTY ERRATIC WINDS AND LIGHTNING. THERE IS A 20 PERCENT CHANCE OF
IFR VISIBILITY WITHIN HEAVY RAIN. WINDS THROUGH 00Z ARE EXPECTED TO
REMAIN SOUTHERLY...BUT WILL LIKELY BECOME ERRATIC AND DRIVEN BY
OUTFLOW THIS EVENING.
&&
.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE STATE THIS AFTERNOON. WITH DEEP MOISTURE IN
PLACE...MOST STORMS WILL BE ACCOMPANIED BY WETTING RAIN. IN THE
VICINITY OF STORMS EXPECT GUSTY AND ERRATIC WINDS. MOISTURE WILL
REMAIN IN PLACE TOMORROW...AND ANOTHER ACTIVE DAY IS EXPECTED
ACROSS THE MAJORITY OF THE STATE. STORMS WILL BE MOST WIDESPREAD
ACROSS SOUTHEASTERN UTAH AS A DISTURBANCE MOVES ACROSS THE AREA.
STORM COVERAGE WILL SHIFT EASTWARD THURSDAY AND FRIDAY AS DRIER
AIR MOVES INTO WESTERN UTAH. BY SATURDAY...MOST OF THE STATE WILL
BE DRY...WITH RELATIVE HUMIDITIES BELOW CRITICAL LEVELS ACROSS THE
WESTERN THIRD OF THE STATE.
MODELS SUGGEST THAT MOISTURE MAY RETURN TO THE STATE FROM THE SOUTH
EARLY NEXT WEEK...BUT CONFIDENCE IS NOT HIGH AS MODELS DISAGREE
REGARDING TIMING AND LOCATION OF A MOISTURE SURGE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR UTZ001>016-
019>021-517-518.
WY...NONE.
&&
PUBLIC...TRAPHAGAN
FIRE WEATHER...HOSENFELD
AVIATION...SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 12, 3:33 PM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 333 PM MDT TUE AUG 12 2014 UTZ001>016-019>021-517-518-WYZ021-131100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 333 PM MDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE EVENING...POSING A FLASH FLOOD RISK. STRONGER STORMS ACROSS NORTHWEST UTAH WILL ALSO CONTAIN LOCALLY GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WILL CONTINUE TO INCREASE FROM THE SOUTH THROUGH WEDNESDAY. THIS WILL BRING THE THREAT OF HEAVY RAIN WITH THUNDERSTORMS. A DRYING WESTERLY FLOW IS FORECAST FOR THE SECOND HALF OF THE WEEK. CRITICAL FIRE WEATHER CONDITIONS WILL BECOME POSSIBLE HEADING INTO THE WEEKEND IF THERE ARE ANY AREAS WITH CRITICAL FUELS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Aug 12, 3:52 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 352 PM MDT TUE AUG 12 2014 UTZ005-122245- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 352 PM MDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR TOOELE COUNTY UNTIL 445 PM MDT... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS ACROSS CENTRAL TOOELE COUNTY MOVING NORTHEAST AT 25 MPH. WINDS GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH LOCALLY HEAVY RAIN AND SMALL HAIL. LOCATIONS IMPACTED INCLUDE... I-80 FROM WEST WENDOVER TO DELLE...DUGWAY...KNOLLS...CLIVE AND THE BONNEVILLE SALT FLATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3994 11264 3992 11395 4099 11390 4099 11268 TIME...MOT...LOC 2150Z 213DEG 20KT 4013 11336 MPS
Local storm report, Aug 12, 4:13 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 PM MDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 27 NE CALLAO 40.17N 113.35W
08/12/2014 M62 MPH TOOELE UT ASOS
GRANITE PEAK KU19 SENSOR
&&
CRKLocal storm report, Aug 12, 4:40 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
440 PM MDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 24 SSW DUGWAY 39.92N 112.94W
08/12/2014 M59 MPH TOOELE UT MESONET
SIMPSON SPRINGS SENSOR DPG21
&&
CRKSpecial weather statement, Aug 12, 4:44 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 444 PM MDT TUE AUG 12 2014 UTZ003-005-122330- SALT LAKE AND TOOELE VALLEYS UT- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 444 PM MDT TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX ELDER AND EASTERN TOOELE COUNTIES UNTIL 530 PM MDT... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CLIVE TO 15 MILES SOUTHWEST OF DUGWAY...AND MOVING NORTHEAST AT 20 MPH. WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. WIND GUSTS UP TO 59 MPH HAVE BEEN REPORTED WITH THIS LINE. LOCATIONS IMPACTED INCLUDE... TOOELE...GRANTSVILLE...DUGWAY...VERNON...OPHIR...CLIVE...KNOLLS... DELLE...STOCKTON...RUSH VALLEY...FAUST AND ERDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4107 11250 4011 11218 3993 11305 4086 11346 TIME...MOT...LOC 2243Z 238DEG 15KT 4076 11315 4005 11287 CRK
Local storm report, Aug 12, 4:55 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
455 PM MDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 9 SSW DUGWAY 40.11N 112.81W
08/12/2014 M62 MPH TOOELE UT MESONET
DURAND ROAD SENSOR DPG13
&&
CRKSpecial weather statement, Aug 12, 5:51 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
551 PM MDT TUE AUG 12 2014
UTZ002>005-130045-
SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-SOUTHERN WASATCH FRONT UT-
551 PM MDT TUE AUG 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR SALT LAKE...SOUTHEASTERN BOX
ELDER...NORTHEASTERN TOOELE...NORTHWESTERN UTAH...SOUTHWESTERN WEBER
AND DAVIS COUNTIES UNTIL 645 PM MDT...
AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF DELLE TO 6 MILES NORTHWEST OF CEDAR FORT...AND MOVING
NORTHEAST AT 25 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. A WIND GUST TO 49 MPH WAS
REPORTED NEAR THE GREAT SALT LAKE. HEAVY RAINFALL IS OCCURRING
WITH THESE STORMS AND MAY CAUSE PONDING ON AREA ROADS AND IN POOR
DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...SANDY...LAYTON...MURRAY...
BOUNTIFUL...TOOELE...FARMINGTON...GRANTSVILLE...WEST JORDAN...
TAYLORSVILLE...SOUTH JORDAN...LEHI...DRAPER...RIVERTON...ROY...
COTTONWOOD HEIGHTS...CLEARFIELD...MIDVALE AND KAYSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4093 11185 4086 11182 4083 11186 4067 11176
4066 11180 4062 11178 4056 11179 4050 11183
4030 11215 4095 11274 4142 11229
TIME...MOT...LOC 2350Z 222DEG 21KT 4094 11263 4041 11215
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:39 PM MDT | Special Weather Statement | SLC | Cache, Morgan | 66 min |
| Aug 12, 7:19 PM MDT | Special Weather Statement | SLC | Rich | 56 min |
| Aug 12, 7:20 PM MDT | Areal Flood Advisory | SLC | Davis, Salt Lake, Weber | 85 min |
| Aug 12, 8:00 PM MDT | Special Weather Statement | SLC | 60 min | |
| Aug 13, 1:32 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Aug 13, 4:17 PM MDT | Special Weather Statement | SLC | 58 min | |
| Aug 13, 5:37 PM MDT | Special Weather Statement | SLC | Tooele | 53 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.